Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 23, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at May 3, 2007, 2:24 AM CDT for Cameron County, Kenedy County, Willacy County, Texas. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2007, 2:24 AM CDT (07:24 UTC)
- Expired
- May 3, 2007, 2:45 AM CDT
- In force
- 21 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
Counties Cameron County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 75 km from the middle of the area, began a volume at 07:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 10:48 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 7.4 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1847 J/kg
- Mixed-layer CIN
- -295 J/kg
- Mixed-layer LCL
- 1075 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBRO 030725 SVRBRO TXC061-261-489-030745- /O.NEW.KBRO.SV.W.0023.070503T0724Z-070503T0745Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 224 AM CDT THU MAY 3 2007 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN CAMERON COUNTY IN DEEP SOUTH TEXAS... SOUTHEASTERN KENEDY COUNTY IN DEEP SOUTH TEXAS... EASTERN WILLACY COUNTY IN DEEP SOUTH TEXAS... THIS INCLUDES THE CITY OF PORT MANSFIELD... * UNTIL 245 AM CDT * AT 222 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14 MILES SOUTHEAST OF PORT MANSFIELD...AND MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CDT THURSDAY MORNING FOR DEEP SOUTH TEXAS. LAT...LON 2690 9768 2629 9773 2609 9713 2674 9714 $$ KL
1 follow-up statement
000 WWUS54 KBRO 030742 SVSBRO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 241 AM CDT THU MAY 3 2007 TXC061-261-489-030751- /O.EXP.KBRO.SV.W.0023.000000T0000Z-070503T0745Z/ WILLACY TX-CAMERON TX-KENEDY TX- 241 AM CDT THU MAY 3 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KENEDY... NORTHEASTERN CAMERON AND EASTERN WILLACY COUNTIES EXPIRES AT 245 AM CDT... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING IS NOW MOVING OFFSHORE. THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE AT 245 AM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CDT THURSDAY MORNING FOR DEEP SOUTH TEXAS. LAT...LON 2690 9768 2629 9773 2609 9713 2674 9714 $$ KL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 1:30 AM CDT, 54 minutes earlier.
Area forecast discussion, May 3, 1:30 AM CDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 130 AM CDT THU MAY 3 2007 .DISCUSSION...TOR WATCH 216 IN EFFECT UNTIL 6 AM CDT EARLY THIS MORNING. LINE OF SVR TSTMS CONTINUES TO EDGE EAST OVER ALL OF THE RGV THIS MORNING...AS VOLATILE ATM IS LIFTED BY UPPER SHORT WAVE. DIME-SIZE HAIL AND DAMAGING WINDS HAVE BEEN ASSOCIATED WITH THIS LINE OF TSTMS CURRENTLY MVG EAST OVR CENTRAL STARR AND BROOKS COUNTIES...SOON TO ENTER HIDALGO AND KENEDY COUNTIES. && .MARINE...A LINE OF SEVERE THUNDERSTORMS WITH A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 50 KNOTS WILL ENTER THE LAGUNA MADRE AND ADJACENT GULF WATERS BETWEEN 4 AND 5 AM TODAY. THESE SEVERE THUNDERSTORMS WILL CREATE WIND GUSTS OF 40 TO 50 KNOTS OVER THE GULF WATERS OF DEEP SOUTH TEXAS...ALONG WITH SMALL HAIL AND THE POSSIBILITY OF WATER SPOUTS. MARINERS SHOULD REMAIN IN PORT THIS MORNING...UNTIL THIS DANGEROUS LINE OF SEVERE THUNDERSTORMS MOVES OFFSHORE. CONTINUE TO MONITOR NOAA WEATHER RADIO...COMMERCIAL RADIO AND TELEVISION OR YOUR LOCAL CABLE OUTLET FOR THE LATEST INFORMATION ON THIS DANGEROUS SITUATION. A MODERATE ONSHORE FLOW WILL PERSIST THURSDAY THROUGH SATURDAY WITH AN INCREASE SUNDAY AND MONDAY AS THE NEXT UPPER THROUGH APPROACHES THE SOUTHERN PLAINS. SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED DURING THE LATTER HALF OF THE WEEKEND AND EARLY NEXT WEEK. && .AVIATION...DANGEROUS TSTMS WILL MOVE THRU REGIONAL AERODROMES THIS MORNING...WITH WIND GUSTS NEAR 60 MPH...AND DIME-SIZE HAIL. AFTER THIS LINE OF SEVERE THUNDERSTORMS PASSES EAST INTO THE GULF OF MEXICO AT 5 OR 6 AM...MVFR CONDITIONS SHOULD PREVAIL THROUGH MID MORNING WITH VFR AND TEMPO MVFR CEILINGS ANTICIPATED THROUGH THURSDAY AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 88 77 90 79 / 30 0 0 0 BROWNSVILLE 89 77 91 79 / 30 0 0 0 HARLINGEN 91 75 94 78 / 30 0 0 0 MCALLEN 93 77 96 79 / 30 0 0 0 RIO GRANDE CITY 96 78 98 79 / 30 0 0 0 SOUTH PADRE ISLAND 85 78 87 79 / 30 0 0 0 && .BRO WATCHES/WARNINGS/ADVISORIES... TOR WATCH FOR ALL OF DEEP S TX THRU 6 AM. MARINE WEATHER STATEMENT THROUGH MID MORNING FOR DANGEROUS WINDS AND HAIL...ALONG WITH WATERSPOUT FORMATION. && THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO 58/68/STRAUB/VEGA
Hazardous weather outlook, May 2, 11:13 PM CDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 1113 PM CDT WED MAY 2 2007 TXZ248>257-031200- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 1113 PM CDT WED MAY 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT THERE IS A RISK OF SEVERE WEATHER TONIGHT FOR ALL OF DEEP SOUTH TEXAS. A TORNADO WATCH IS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS UNTIL 6AM. A LINE OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO MOVE THROUGH THE REGION OVERNIGHT BRING THE THREAT FOR LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. STORMS WILL ALSO BRING STRONG WINDS AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SMALL CRAFT ADVISORIES AND A MODERATE RISK OF RIP CURRENTS WILL BE POSSIBLE SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REMAIN ALERT FOR SEVERE WEATHER AND SHOULD REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. 64
In the hours before
Special weather statement, May 2, 10:06 PM CDT, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 1006 PM CDT WED MAY 2 2007 TXZ248>254-030400- INLAND WILLACY TX-JIM HOGG TX-ZAPATA TX-BROOKS TX-STARR TX-HIDALGO TX-KENEDY TX- 1006 PM CDT WED MAY 2 2007 ...A LINE OF SEVERE THUNDERSTORMS IS MOVING TOWARD THE WESTERN PORTIONS OF DEEP SOUTH TEXAS FROM ADJACENT MEXICO... ...LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE FOR WESTERN PORTIONS OF DEEP SOUTH TEXAS DURING THE NEXT TWO HOURS... A MOIST AND UNSTABLE ATMOSPHERE REMAINS IN PLACE OVER THE RIO GRANDE VALLEY TONIGHT. AN UPPER LEVEL DISTURBANCE CURRENTLY TO OUR NORTHWEST WILL SLOWLY MOVE EAST OVERNIGHT...BRINGING SEVERE THUNDERSTORMS...WITH LARGE HAIL AND DAMAGING WINDS TO WESTERN PORTIONS OF THE RIO GRANDE VALLEY...INCLUDING ZAPATA AND JIM HOGG COUNTIES INITIALLY. TORNADOES MAY ALSO DEVELOP IN THIS ENVIRONMENT. IT IS STILL UNCERTAIN WHETHER THIS DANGEROUS CONVECTION WILL DEVELOP FURTHER SOUTH...AND RESIDENTS OF DEEP SOUTH TEXAS SHOULD REMAIN ALERT FOR THE POSSIBILITY OF SEVERE WEATHER OVERNIGHT. A TORNADO WATCH IS CURRENTLY IN EFFECT JUST NORTHWEST OF THE RIO GRANDE VALLEY UNTIL 1 AM CDT. CONTINUE TO MONITOR NOAA WEATHER RADIO...COMMERCIAL RADIO AND TELEVISION OR YOUR LOCAL CABLE OUTLET FOR ANY ISSUANCE OF WARNING FROM THE NATIONAL WEATHER SERVICE IN BROWNSVILLE. PHILO PHILO
Local storm report, May 2, 11:41 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1141 PM CDT WED MAY 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM HAIL 6 S SAN YGNACIO 26.95N 99.45W
05/02/2007 E0.75 INCH XXX XX LAW ENFORCEMENT
ZAPATA COUNTY SHERIFF REPORTED DIME TO PENNY SIZED HAIL 6
MILES SOUTH OF SAN YGNACIO
&&
JSTRAUBLocal storm report, May 2, 11:49 PM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1149 PM CDT WED MAY 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM HAIL ZAPATA 26.89N 99.26W
05/02/2007 E0.50 INCH ZAPATA TX TRAINED SPOTTER
TRAINED SPOTTER REPORTED DIME SIZE HAIL IN CITY OF ZAPATA
&&
JSTRAUBLocal storm report, May 3, 1:39 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
139 AM CDT THU MAY 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM HAIL 5 E GARCIASVILLE 26.33N 98.64W
05/03/2007 E0.88 INCH STARR TX TRAINED SPOTTER
STORM SPOTTER REPORTED NICKEL SIZE HAIL IN LA GRULLA
&&
JSTRAUBThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 10:44 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 61 min |
| May 2, 11:39 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg, Starr, Zapata | 66 min |
| May 3, 12:42 AM CDT | Severe Thunderstorm Warning | BRO | Brooks, Hidalgo, Jim Hogg, Kenedy, Starr | 48 min |
| May 3, 1:09 AM CDT | Marine Weather Statement | BRO | 4 hr | |
| May 3, 1:28 AM CDT | Severe Thunderstorm Warning | BRO | Hidalgo, Starr, Willacy | 32 min |
| May 3, 1:55 AM CDT | Severe Thunderstorm Warning | BRO | Cameron, Hidalgo, Kenedy, Willacy | 35 min |
| May 3, 2:04 AM CDT | Special Marine Warning | BRO | 56 min | |
| May 3, 2:12 AM CDT | Special Marine Warning | BRO | 63 min | |
| May 3, 2:48 AM CDT | Severe Thunderstorm Warning | BRO | Cameron, Hidalgo | 27 min |
| May 3, 3:04 AM CDT | Special Marine Warning | BRO | 86 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.